Alert archive / Alabama / River Flood Warnings in 2017
River Flood Warning 9, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Jul 7, 2017, 10:12 PM CDT for Jackson County, Madison County, Marshall County, Alabama. It took effect at Jul 8, 2017, 5:00 AM CDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2017, 10:12 PM CDT (03:12 UTC)
- In effect from
- Jul 8, 2017, 5:00 AM CDT
- Expired
- Jul 9, 2017, 5:48 AM CDT
- In force
- 25 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, AL, Madison County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 30 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Paint Rock River (AL) near Woodville (WDVA1). The gauge peaked at 16.12 ft at Jul 8, 2017, 2:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03574500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
137 WGUS44 KHUN 080312 FLWHUN Bulletin - Immediate Broadcast Requested Flood Warning National Weather Service Huntsville AL 1012 PM CDT Fri Jul 7 2017 ...The National Weather Service in Huntsville has issued a Flood Warning for the following rivers in Alabama... Paint Rock River near Woodville affecting Jackson...Madison and Marshall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...A flood warning means that flooding along the river is imminent or occurring. The dangers of rapidly rising water are more difficult to recognize at night. Move to higher ground to escape flood waters. Precautions to protect life and property should be rushed to completion. Additional information is available at http://water.weather.gov. Once there...click on the Tennessee Valley to view local river information. && ALC071-089-095-081712- /O.NEW.KHUN.FL.W.0009.170708T1000Z-170709T1048Z/ /WDVA1.1.ER.170708T1000Z.170708T1800Z.170709T0448Z.NO/ 1012 PM CDT Fri Jul 7 2017 The National Weather Service in Huntsville has issued a Flood Warning * from late tonight until late Saturday night. * At 10 PM Friday the stage was 15.3 feet and rising. * Flood Stage is 16.0 feet. * Minor Flooding is forecast. * Forecast...Rise above Flood Stage by by daybreak tomorrow and crest near 16.5 feet early tomorrow afternoon. The river will fall below Flood Stage late tomorrow evening. * Impact...At 16.0 feet...Flood waters affect mostly bottomland along the river...including low lying farm and pasturelands. * Flood history...This crest compares to a previous crest of 17.2 feet on Nov 29 2011. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME Sat Sat Sat Sat STG DAY TIME PAINT ROCK RIVER Woodville 16.0 15.3 Fri 10 PM 15.6 16.2 16.5 16.4 16.5 Sat 1 PM && LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653 $$ 70/DD
2 follow-up statements
699 WGUS84 KHUN 081328 FLSHUN Flood Statement National Weather Service Huntsville AL 828 AM CDT Sat Jul 8 2017 ...The Flood Warning continues for the following rivers in Alabama... Paint Rock River NEAR Woodville affecting Jackson...Madison and Marshall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Do not attempt to drive through a flooded road. The depth of water is not always obvious. As little as two feet of water will carry most cars away. Also...The road bed may be washed out under the water...and you could be stranded or trapped. Additional information is available at http://water.weather.gov. Once there...click on the Tennessee Valley to view local river information. && ALC071-089-095-090328- /O.EXT.KHUN.FL.W.0009.000000T0000Z-170709T1000Z/ /WDVA1.1.ER.170708T1400Z.170708T1800Z.170709T0400Z.NO/ 828 AM CDT Sat Jul 8 2017 The Flood Warning continues for the Paint Rock River NEAR Woodville. * until late tonight. * At 8 AM today the stage was 15.9 feet and rising. * Flood Stage is 16.0 feet. * Minor Flooding is forecast. * Forecast...rise above Flood Stage by late this morning and crest near 16.2 feet by early this evening. The river will fall below Flood Stage by late this evening. * Impact...At 16.0 feet...Flood waters affect mostly bottomland along the river...including low lying farm and pasturelands. * Flood history...This crest compares to a previous crest of 16.5 feet on Feb 7 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Sat Sat Sun Sun STG DAY TIME PAINT ROCK RIVER Woodville 16.0 15.9 Sat 8 AM 16.2 16.2 15.9 15.0 16.2 Sat 7 PM && LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653 $$
548 WGUS84 KHUN 090317 FLSHUN Flood Statement National Weather Service Huntsville AL 1017 PM CDT Sat Jul 8 2017 ...The Flood Warning is cancelled for the following rivers in Alabama... Paint Rock River NEAR Woodville affecting Jackson...Madison and Marshall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Be especially cautious at night when it is harder to recognize flood dangers. If while driving you see water over a road...turn around...don't drown! The water depth may be too great to allow your vehicle to cross. Additional information is available at http://water.weather.gov. Once there...click on the Tennessee Valley to view local river information. && ALC071-089-095-090347- /O.CAN.KHUN.FL.W.0009.000000T0000Z-170709T1000Z/ /WDVA1.1.ER.170708T1422Z.170708T1900Z.170709T0118Z.NO/ 1017 PM CDT Sat Jul 8 2017 Forecast information for Paint Rock River NEAR Woodville. * At 10 PM Saturday the stage was 15.9 feet and falling. * Flood Stage is 16.0 feet. * No flooding is currently forecast. * Impact...At 16.0 feet...Flood waters affect mostly bottomland along the river...including low lying farm and pasturelands. * Flood history...This crest compares to a previous crest of 16.5 feet on Feb 7 2010. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME Sun Sun Sun Sun STG DAY TIME PAINT ROCK RIVER Woodville 16.0 15.9 Sat 10 PM 15.5 14.2 12.4 11.1 CRESTED && LAT...LON 3491 8628 3489 8606 3442 8637 3450 8653 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jul 7, 10:00 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 7, 10:00 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1000 PM CDT Fri Jul 7 2017 .NEAR TERM...(Rest of tonight) Issued at 1000 PM CDT Fri Jul 7 2017 It took quite a while, but convection along the prefrontal trough draped along our southern tier has finally dissipated. The slow motion of the trough/shear axis combined with some outflow boundary complexity to produce some prolonged rainfall in the Albertville area. Fortunately, this has dissipated--but our next round of rainfall is already underway farther to the north. This is occurring along the main surface front, which as of 03Z extends roughly from Evansville IN to Springfield MO. The forecast was already slated to end the evening PoPs by 03Z, and that looks to be in good shape. PoPs will be gradually introduced from north to south again after 08Z, although most of the rain will hold off until after daybreak. Dewpoint depressions are running a little lower than anticipated, the sky has mostly cleared out, and winds have almost completely decoupled in the weak pressure gradient over the southeast. Not surprisingly, short-range ensembles have increased their chances for fog overnight after ruling it out earlier this evening. Southeastern areas--particularly from Cullman to Guntersville to Fort Payne--may have a better shot at fog since they may stay clearer longer and had the rainfall earlier. But the forecast will now include patchy fog starting at 08Z, which may still be too slow in some locations. .SHORT TERM...(Saturday through Sunday night) Issued at 232 PM CDT Fri Jul 7 2017 The cold front should continue to push swd thru the area during the day Sat. Iso/sct showers/tstms remain possible along/just ahead of the front mainly during the day, before tapering off from the NW going into the late afternoon hrs. Certainly can't rule out a few strong tstms along the advancing front, although the overall severe threat remains fairly low given somewhat limited forcing/shear. Slightly cooler/drier conditions will then develop Sat night, as cloud cover diminishes with the cold front moving S of the local area. Quiet and near seasonal temps then finally return heading into the latter half of the weekend period, as a strong area of high pressure out of the nrn/mid Plains builds sewd into the region. Low temps Sat night look to drop more into the mid 60s for most locations, while afternoon highs into Sun remain in the upper 80s/near 90F. The near seasonal conditions look to prevail into Sun night, as lows again fall mainly into the mid 60s, before the sfc high begins to translate E of the cntrl TN Valley going into the new work week. .LONG TERM...(Monday through Thursday) Issued at 232 PM CDT Fri Jul 7 2017 Heading into the extended forecast, an upper-level trough will lift into New England leaving quasi-zonal flow behind by Tuesday to our north. As for the Southeast, a ridge of high pressure will build across the region. Dry air in place will provide mostly sunny skies and dry conditions Monday and Tuesday. Heading into mid-week, as moisture returns cloud cover will increase and so will the rain chances. However, look for diurnal convection with isolated/scattered coverage. With the climb in dewpoints, the Heat Index will also rise. Values could reach ~100 degrees on Wednesday and Thursday with daytime temps ~90 degrees. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 642 PM CDT Fri Jul 7 2017 Generally VFR conditions are expected through 00Z/09--with a few caveats. Some light fog may develop at KHSV late tonight (09-12Z) but the model guidance shows decreasing probabilities at both sites. A cumulus field will develop mid-morning tomorrow, as well as scattered showers and thunderstorms, in advance of the surface cold front. Dry air will not arrive until after 00Z/09 so VCSH will be included from 15Z until the end of the TAF. Impacts to both sites are possible but details are too uncertain to include at this time. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...BCC SHORT TERM...09 LONG TERM...JMS AVIATION...BCC For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jul 7, 10:06 PM CDT, 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Huntsville AL 1006 PM CDT Fri Jul 7 2017 ALZ001>010-016-TNZ076-096-097-081030- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- 1006 PM CDT Fri Jul 7 2017 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Remainder of tonight... Isolated thunderstorms will be possible after Midnight...well ahead of a secondary cold front pushing southward from the Ohio Valley. Brief wind gusts up to 40 mph, frequent lightning, and locally heavy rainfall will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... A second front will move into the region on Saturday, with scattered thunderstorms possible once again. A few storms may become strong, with gusty winds and heavy rainfall the main threats. Isolated to scattered thunderstorms will be possible Tuesday through Thursday, mainly during the afternoon hours. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time. 70/DD
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:23 PM CDT | Special Weather Statement | HUN | Jackson | 22 min |
| Jul 8, 6:52 PM CDT | Special Weather Statement | HUN | Jackson | 8 min |
Nearby
River Flood Warnings in Alabama, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.